Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2016, 10:59 AM CST for Copiah County, Hinds County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 10:59 AM CST (16:59 UTC)
- Expired
- Mar 10, 2016, 11:44 AM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 27 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 11:02 AM CST | TSTM WND DMG | 5 Sse Carpenter, MS | A COUPLE OF TREES WERE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
544
WUUS54 KJAN 101659
SVRJAN
MSC029-049-101800-
/O.NEW.KJAN.SV.W.0108.160310T1659Z-160310T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL NOON CST
* AT 1059 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
CARPENTER...OR 17 MILES WEST OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
UTICA AROUND 1105 AM CST.
DRY GROVE AROUND 1120 AM CST.
RAYMOND AROUND 1125 AM CST.
JACKSON AND BYRAM AROUND 1130 AM CST.
CLINTON AROUND 1135 AM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3214 9072 3249 9031 3249 9024 3240 9024
3240 9007 3238 9010 3234 9011 3232 9015
3231 9016 3229 9015 3229 9018 3226 9018
3225 9021 3220 9018 3218 9024 3214 9025
3204 9036 3191 9064
TIME...MOT...LOC 1659Z 230DEG 39KT 3203 9066
HAIL...<.75IN
WIND...60MPH
$$
CME3 follow-up statements
017
WWUS54 KJAN 101713
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CST THU MAR 10 2016
MSC029-101723-
/O.CAN.KJAN.SV.W.0108.000000T0000Z-160310T1800Z/
COPIAH MS-
1113 AM CST THU MAR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COPIAH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3218 9065 3249 9031 3249 9024 3240 9024
3240 9007 3238 9010 3234 9011 3232 9015
3231 9016 3230 9016 3229 9015 3229 9018
3225 9021 3218 9024 3205 9039 3205 9061
TIME...MOT...LOC 1713Z 228DEG 39KT 3215 9053
$$
MSC049-101800-
/O.CON.KJAN.SV.W.0108.000000T0000Z-160310T1800Z/
HINDS MS-
1113 AM CST THU MAR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
HINDS COUNTY...
AT 1113 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRY GROVE...
OR 14 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
RAYMOND AROUND 1125 AM CST.
JACKSON AND BOLTON AROUND 1130 AM CST.
CLINTON AROUND 1135 AM CST.
POCAHONTAS AROUND 1150 AM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3218 9065 3249 9031 3249 9024 3240 9024
3240 9007 3238 9010 3234 9011 3232 9015
3231 9016 3230 9016 3229 9015 3229 9018
3225 9021 3218 9024 3205 9039 3205 9061
TIME...MOT...LOC 1713Z 228DEG 39KT 3215 9053
HAIL...<.75IN
WIND...60MPH
$$
CME812
WWUS54 KJAN 101730
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CST THU MAR 10 2016
MSC049-101800-
/O.CON.KJAN.SV.W.0108.000000T0000Z-160310T1800Z/
HINDS MS-
1130 AM CST THU MAR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
CENTRAL HINDS COUNTY...
AT 1129 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYMOND...OR
10 MILES WEST OF BYRAM...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
JACKSON AROUND 1140 AM CST.
BYRAM AROUND 1145 AM CST.
CLINTON AROUND 1150 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3222 9050 3249 9024 3240 9024 3240 9007
3238 9010 3234 9011 3232 9015 3231 9016
3230 9016 3229 9015 3229 9018 3225 9021
3218 9024 3205 9039 3215 9049
TIME...MOT...LOC 1729Z 232DEG 29KT 3220 9043
HAIL...<.75IN
WIND...60MPH
$$
CME960
WWUS54 KJAN 101744
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CST THU MAR 10 2016
MSC049-101754-
/O.CAN.KJAN.SV.W.0108.000000T0000Z-160310T1800Z/
HINDS MS-
1144 AM CST THU MAR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HINDS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3222 9050 3249 9024 3240 9024 3240 9007
3238 9010 3234 9011 3232 9015 3231 9016
3230 9016 3229 9015 3229 9018 3225 9021
3218 9024 3205 9039 3215 9049
TIME...MOT...LOC 1741Z 230DEG 39KT 3231 9028
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:56 AM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 10, 4:56 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU MAR 10 2016
...SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...
.DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.
UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.
THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/
LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.
THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
&&
.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS PREVAIL ACROSS
MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO PERSIST...IF
NOT WORSEN...THROUGH THE TAF PERIOD. CURRENTLY A LARGE AREA OF SHRA/
TSRA WAS SITUATED OVER WEST MS/SE AR/NE LA. THROUGH THE DAY, THIS
ACTIVITY WILL SPREAD EASTWARD AND IMPACT MOST TERMINALS OFF AND ON
THROUGH TONIGHT. ADDITIONAL WAVES OF SHRA/TSRA ARE ANTICIPATED OVER
THE UPCOMING DAYS. SE WINDS WILL BE GUSTY AT TIMES WITH SOME GUSTS
BETWEEN 2O TO 30 KT POSSIBLE THROUGH THE DAYTIME HOURS TODAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 67 70 64 / 95 77 85 59
MERIDIAN 78 66 70 62 / 54 62 69 56
VICKSBURG 74 68 71 65 / 99 80 90 64
HATTIESBURG 78 66 70 64 / 59 73 89 77
NATCHEZ 74 68 71 64 / 99 86 93 68
GREENVILLE 73 64 70 62 / 100 81 84 60
GREENWOOD 74 67 70 63 / 100 82 79 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SATURDAY AFTERNOON
FOR MSZ043-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
DL/28Hazardous weather outlook, Mar 10, 10:00 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST THU MAR 10 2016 ARZ074-075-LAZ007-008-015-MSZ018-111600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...EXTREME TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ009-016-023-MSZ019-034-040-041-111600- EAST CARROLL-MADISON LA-FRANKLIN LA-SUNFLOWER-WASHINGTON- ISSAQUENA-SHARKEY- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. MSZ026>033-036>039-042>046-049>052-056>058-066-111600- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111600- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 10, 10:11 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD RULEVILLE 33.72N 90.55W
03/10/2016 SUNFLOWER MS DEPT OF HIGHWAYS
US 49 AT HWY 8 IS FLOODED.
1010 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/10/2016 RICHLAND LA PUBLIC
RICHLAND APARTMENTS ARE FLOODING. REPORT VIA BROADCAST
MEDIA.
&&
JCULINSpecial weather statement, Mar 10, 10:16 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST THU MAR 10 2016
MSZ040-042-047-101645-
ISSAQUENA MS-WARREN MS-YAZOO MS-
1016 AM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...WARREN AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 1045 AM CST...
AT 1016 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALLEY PARK TO NEAR
VICKSBURG TO YOKENA...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
VALLEY PARK AROUND 1020 AM CST.
REDWOOD AROUND 1025 AM CST.
OAK RIDGE AROUND 1030 AM CST.
BOVINA AROUND 1035 AM CST.
PHOENIX AND FLOWERS AROUND 1040 AM CST.
YOUNGTON AROUND 1045 AM CST.
LAT...LON 3262 9100 3266 9072 3268 9070 3266 9068
3270 9067 3274 9059 3255 9054 3250 9056
3248 9061 3244 9059 3237 9064 3234 9063
3235 9069 3234 9071 3228 9071 3216 9096
3229 9093 3237 9087 3237 9089 3234 9091
TIME...MOT...LOC 1616Z 235DEG 44KT 3265 9093 3239 9086 3218 9097
CMELocal storm report, Mar 10, 10:28 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD 9 SW START 32.39N 91.97W
03/10/2016 RICHLAND LA NEWSPAPER
FIELDS TOTALLY FLOODED ON LA HIGHWAY 15 NER RICHLAND
PARISH DETENTION CENTER. ALSO NEIGHBORHOODS FLOODED IN
THE WESTERN PART OF RICHLAND PARISH.
&&
JCULINSpecial weather statement, Mar 10, 10:38 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CST THU MAR 10 2016
MSZ035-041>043-047-048-101715-
SHARKEY MS-WARREN MS-MADISON MS-HUMPHREYS MS-YAZOO MS-HINDS MS-
1038 AM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT YAZOO...NORTHEASTERN WARREN...
SOUTHEASTERN SHARKEY...WEST CENTRAL MADISON...NORTHWESTERN HINDS AND
SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 1115 AM CST...
AT 1038 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLY BLUFF TO NEAR PHOENIX
TO NEAR BOVINA...AND MOVING NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HOLLY BLUFF AROUND 1045 AM CST.
TINSLEY AROUND 1050 AM CST.
LITTLE YAZOO AND BROWNSVILLE AROUND 1055 AM CST.
YAZOO CITY AROUND 1100 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SATARTIA...BENTONIA
AND LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3305 9039 3285 9028 3244 9036 3233 9065
3253 9068 3263 9071 3264 9069 3264 9071
3283 9077 3305 9051
TIME...MOT...LOC 1638Z 228DEG 51KT 3283 9074 3259 9062 3234 9069
CMELocal storm report, Mar 10, 10:48 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1048 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD MONTICELLO 32.60N 91.39W
03/10/2016 EAST CARROLL LA BROADCAST MEDIA
FLOODING OCCURRING IN HOMES AND NEIGHBORHOODS.
&&
JCULINLocal storm report, Mar 10, 10:53 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD TALLULAH 32.41N 91.19W
03/10/2016 MADISON LA LAW ENFORCEMENT
STREET FLOODING OCCURRING ACROSS THE PARISH.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:38 PM CST | Flash Flood Warning | JAN | Bolivar, Washington | 4 hr |
| Mar 9, 10:29 PM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | JAN | Bolivar | 44 min |
| Mar 10, 12:30 AM CST | Special Weather Statement | JAN | Washington | 45 min |
| Mar 10, 1:30 AM CST | Flash Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 6 hr |
| Mar 10, 4:24 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 5:24 AM CST | Special Weather Statement | JAN | Hinds, Madison, Yazoo | 51 min |
| Mar 10, 7:28 AM CST | Areal Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 3 hr |
| Mar 10, 9:13 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Mar 10, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 39 min |
| Mar 10, 9:38 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 9:50 AM CST | Special Weather Statement | JAN | Claiborne, Jefferson | 40 min |
| Mar 10, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 54 min |
| Mar 10, 10:16 AM CST | Special Weather Statement | JAN | Warren | 29 min |
| Mar 10, 10:38 AM CST | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 10, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 51 min |
| Mar 10, 11:13 AM CST | Flash Flood Warning | JAN | Sunflower | 6 hr |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Copiah, Simpson | 15 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Lawrence | 16 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Marion | 17 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Madison, Yazoo | 13 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Yazoo | 39 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Sunflower | 29 days |
| Mar 10, 11:32 AM CST | Special Weather Statement | JAN | Leflore | 28 min |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 days |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Adams, Wilkinson | 22 days |
| Mar 10, 11:45 AM CST | Special Weather Statement | JAN | Attala | 30 min |
| Mar 10, 12:05 PM CST | Special Weather Statement | JAN | Rankin | 25 min |
| Mar 10, 12:11 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 7 hr |
| Mar 10, 12:32 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 10, 12:53 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha | 52 min |
| Mar 10, 1:03 PM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 1:18 PM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 27 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 6 hr |
| Mar 10, 1:36 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah | 6 hr |
| Mar 10, 1:43 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 6 hr |
| Mar 10, 1:45 PM CST | Special Weather Statement | JAN | Lowndes | 30 min |
| Mar 10, 1:49 PM CST | Flash Flood Warning | JAN | Lincoln | 6 hr |
| Mar 10, 2:12 PM CST | Special Weather Statement | JAN | Lowndes | 33 min |
| Mar 10, 2:51 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 24 min |
| Mar 10, 3:22 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 23 min |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 5 hr |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Rankin, Scott | 4 hr |
| Mar 10, 3:53 PM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 10, 4:05 PM CST | Tornado Warning | JAN | Smith | 25 min |
| Mar 10, 4:23 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Smith | 4 hr |
| Mar 10, 4:27 PM CST | Special Weather Statement | JAN | Jasper | 33 min |
| Mar 10, 4:58 PM CST | Special Weather Statement | JAN | Jasper, Newton | 32 min |
| Mar 10, 5:19 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 2 more | 6 hr |
| Mar 10, 5:24 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 10, 5:26 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 16 hr |
| Mar 10, 5:31 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Mar 10, 5:49 PM CST | Special Weather Statement | JAN | Lauderdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.